| Catalog Number |
638CF0615 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/15/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The patient identifier is not known.The patient¿s age is not known.The patient's weight is not known.A review of the manufacturing documentation associated with lot 17558529 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.(b)(4).
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit complex fill 6x15 tdl (638cf0615 / 17558529) could not be detached.The coil was removed and another coil was used to complete the procedure.There was no report of patient injury.
Additional Manufacturer Narrative
The healthcare professional reported that during the procedure, the orbit complex fill 6x15 tdl (638cf0615 / 17558529) could not be detached.The coil was removed and another coil was used to complete the procedure.There was no report of patient injury.A review of the manufacturing documentation associated with lot 17558529 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The returned orbit complex fill 6x15 tdl was received in tangled condition inside a plastic bag.The hypotube was inspected and no damages were observed.The introducer was found partially zipped.The support coil, the gripper and the embolic coil were received inside the introducer.The gripper and the embolic coil were inspected under the microscope.The gripper was found without any damage; the embolic coil was observed in a stretched state.Lab sample syringe 635-002 was used to purge the orbit galaxy on the blue zone; the pressure gauge was increased to the green zone and the coil detached without any issue.The reported issue of failure to detach issue related to the orbit galaxy complex fill 6x15 tdl coil was not confirmed during the functional test.Process and/or procedural-related factors may have been the cause(s) of the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Additional information will be submitted within 30 days of receipt.Product complaint # (b)(4).
Additional Manufacturer Narrative
The healthcare professional reported that during the coil embolization of the intracranial aneurysm procedure, the orbit complex fill 6x15 tdl (638cf0615 / 17558529) could not be detached.The coil delivery system was prepped without any difficulty.Verification under fluoroscopy was made to ensure that there was no stress against the microcatheter or delivery tube prior to the attempt to detach the coil.The coil was successfully removed from the patient; it was still attached to the delivery system.The coil was not stretched when it was removed from the patient.Another coil was used to complete the procedure.The reported event of the coil failing to detach did not result in interruption of blood flow.The syringe (unknown catalog and lot number) used during the procedure to deploy the coils was filled with saline from a dedicated source.The same syringe was later used to successfully detach coils to complete the procedure.There was no report of patient injury.The reported event also did not result in any procedural delay.A review of the manufacturing documentation associated with lot 17558529 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The returned orbit complex fill 6x15 tdl was received in tangled condition inside a plastic bag.The hypotube was inspected and no damages were observed.The introducer was found partially zipped.The support coil, the gripper and the embolic coil were received inside the introducer.The gripper and the embolic coil were inspected under the microscope.The gripper was found without any damage; the embolic coil was observed in a stretched state.Lab sample syringe 635-002 was used to purge the orbit galaxy on the blue zone; the pressure gauge was increased to the green zone and the coil detached without any issue.The reported issue of failure to detach issue related to the orbit galaxy complex fill 6x15 tdl coil was not confirmed during the functional test.Process and/or procedural-related factors may have been the cause(s) of the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Additional information will be submitted within 30 days of receipt.Product complaint # (b)(4).